Alert archive / Mississippi / Wind Advisories in 2014
Wind Advisory 1, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Jan 5, 2014, 4:46 AM CST for 4 states. It took effect at Jan 5, 2014, 12:00 PM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 5, 2014, 4:46 AM CST (10:46 UTC)
- In effect from
- Jan 5, 2014, 12:00 PM CST
- Expired
- Jan 6, 2014, 12:00 AM CST
- In force
- 12 hr
- Issued by
- NWS Memphis, TN
All 56 counties
Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Alcorn County, MS, Benton County, MS, Calhoun County, MS, Chickasaw County, MS, Coahoma County, MS, DeSoto County, MS, Itawamba County, MS, Lafayette County, MS, Lee County, MS, Marshall County, MS, Monroe County, MS, Panola County, MS, Pontotoc County, MS, Prentiss County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tippah County, MS, Tishomingo County, MS, Tunica County, MS, Union County, MS, Yalobusha County, MS, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Hardin County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN
The radar
The Memphis radar (KNQA), 38 km from the middle of the area, began a volume at 10:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 10.8 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1001 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 488 m²/s²
- 0-3 km storm-relative helicity
- 573 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
061 WWUS74 KMEG 051046 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 446 AM CST SUN JAN 5 2014 ...STRONG NORTHWEST WINDS WILL BRING ARCTIC AIR INTO THE MIDSOUTH... .AN ARCTIC FRONT WILL SWEEP ACROSS THE REGION TODAY. STRONG NORTHWEST WINDS WILL DEVELOP BEHIND THE FRONT. WINDS OF 25 MPH WITH HIGHER GUSTS WILL BE COMMON. ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-051900- /O.NEW.KMEG.WI.Y.0001.140105T1800Z-140106T0600Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE- PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS- ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE- OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD- CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE- HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH... CORINTH...IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE... OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY... MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN... HUNTINGDON...COVINGTON...BROWNSVILLE...JACKSON...LEXINGTON... BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON... SOMERVILLE...BOLIVAR...SAVANNAH 446 AM CST SUN JAN 5 2014 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT CST TONIGHT. * WINDS...NORTHWEST WINDS AT 25 MPH WITH HIGHER GUSTS * TIMING...NOON THROUGH MIDNIGHT CST * IMPACTS...LOOSE OUTDOOR ITEMS WILL BE VULNERABLE TO THE WIND AND SHOULD BE STORED OR SECURED PROPERLY. DRIVING MAY BECOME DIFFICULT AT TIMES...ESPECIALLY FOR HIGH PROFILE VEHICLES AND TRAVELERS USING EAST TO WEST HIGHWAYS. INDIVIDUALS WORKING ON ELEVATED SURFACES EXPOSED TO THE WIND SHOULD USE EXTREME CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SJM
2 follow-up statements
857 WWUS74 KMEG 051730 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 1130 AM CST SUN JAN 5 2014 ...STRONG NORTHWEST WINDS WILL BRING ARCTIC AIR INTO THE MIDSOUTH... .AN ARCTIC FRONT WILL SWEEP ACROSS THE REGION THIS AFTERNOON. STRONG NORTHWEST WINDS WILL DEVELOP BEHIND THE FRONT. WINDS OF 25 MPH WITH HIGHER GUSTS WILL BE COMMON. ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-060130- /O.CON.KMEG.WI.Y.0001.140105T1800Z-140106T0600Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE- PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS- ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE- OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD- CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE- HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH... CORINTH...IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE... OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY... MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN... HUNTINGDON...COVINGTON...BROWNSVILLE...JACKSON...LEXINGTON... BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON... SOMERVILLE...BOLIVAR...SAVANNAH 1130 AM CST SUN JAN 5 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WINDS...NORTHWEST WINDS AT 25 MPH WITH HIGHER GUSTS * TIMING...NOON THROUGH MIDNIGHT CST * IMPACTS...LOOSE OUTDOOR ITEMS WILL BE VULNERABLE TO THE WIND AND SHOULD BE STORED OR SECURED PROPERLY. DRIVING MAY BECOME DIFFICULT AT TIMES...ESPECIALLY FOR HIGH PROFILE VEHICLES AND TRAVELERS USING EAST TO WEST HIGHWAYS. INDIVIDUALS WORKING ON ELEVATED SURFACES EXPOSED TO THE WIND SHOULD USE EXTREME CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
649 WWUS74 KMEG 052335 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 535 PM CST SUN JAN 5 2014 ...STRONG NORTHWEST WINDS WILL BRING ARCTIC AIR INTO THE MIDSOUTH... .AN ARCTIC FRONT HAS SWEPT ACROSS THE REGION THIS AFTERNOON. STRONG NORTHWEST WINDS BEHIND THE FRONT WILL CONTINUE OVERNIGHT. WINDS OF 25 MPH WITH HIGHER GUSTS WILL BE COMMON. WINDS WILL REMAIN STRONG OVERNIGHT WITH SUSTAINED WINDS NEAR 25 MPH...BUT WILL STAY BELOW THE ADVISORY CRITERIA. ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-060600- /O.CON.KMEG.WI.Y.0001.000000T0000Z-140106T0600Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE- PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS- ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE- OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD- CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE- HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH... CORINTH...IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE... OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY... MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN... HUNTINGDON...COVINGTON...BROWNSVILLE...JACKSON...LEXINGTON... BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON... SOMERVILLE...BOLIVAR...SAVANNAH 535 PM CST SUN JAN 5 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WINDS...NORTHWEST WINDS AT 25 MPH WITH HIGHER GUSTS * TIMING...NOW THROUGH MIDNIGHT CST * IMPACTS...LOOSE OUTDOOR ITEMS WILL BE VULNERABLE TO THE WIND AND SHOULD BE STORED OR SECURED PROPERLY. DRIVING MAY BECOME DIFFICULT AT TIMES...ESPECIALLY FOR HIGH PROFILE VEHICLES AND TRAVELERS USING EAST TO WEST HIGHWAYS. INDIVIDUALS WORKING ON ELEVATED SURFACES EXPOSED TO THE WIND SHOULD USE EXTREME CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Jan 4, 11:38 PM CST, 5 hours 8 minutes earlier.
Area forecast discussion, Jan 4, 11:38 PM CST, 5 hours 8 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
1138 PM CST SAT JAN 4 2014
.UPDATE...
UPDATED FOR 06Z AVIATION DISCUSSION.
&&
.PREV DISCUSSION... /ISSUED 915 PM CST SAT JAN 4 2014/
DISCUSSION...
MADE SEVERAL MINOR EDITS TO GRIDS. CHANGES INCLUDED LOWERING
CHANCE OF PRECIPITATION BEFORE MIDNIGHT...LOWERING HOURLY
TEMPERATURES IN NORTHEAST PART OF COUNTY WARNING AREA. OTHER MINOR
EDITS TO GRIDS FOR CONSISTENCY.
AT THIS TIME THERE IS NO PRECIPITATION ON ANY OF THE RADARS AND
DON'T EXPECT ANY TILL AFTER MIDNIGHT...HOWEVER...LEFT A SMALL AREA
OF SLIGHT CHANCE OF SHOWERS IN GRIDS FOR PARTS OF NORTHEAST ARKANSAS.
WILL UPDATE WINTER WEATHER PRODUCT A LITTLE LATER AS IT STILL
LOOKS GOOD. UPDATED PACKAGE WILL BE OUT SHORTLY. TLSJR
PREV DISCUSSION... /ISSUED 213 PM CST SAT JAN 4 2014/
DISCUSSION...
ARCTIC AIR WILL CHILL THE MIDSOUTH EARLY THIS WEEK...
MODELS HAVE TRENDED AWAY FROM THE BETTER SNOW CHANCES ACROSS THE
REGION IN THE SHORT TERM...AND ALL SEEM TO HAVE LOCKED INTO THAT
SOLUTION...THEREFORE ADJUSTED THE FORECAST ACCORDINGLY AND
UPGRADED THE WATCH AREAS TO WARNING WHERE MODERATE SNOWFALL
POTENTIAL STILL EXISTS AT A HIGHER PROBABILITY...AND WHERE IT IS
LOWER UPGRADED THE WATCH TO AN ADVISORY. ISSUED WIND CHILL
ADVISORY FOR ENTIRE AREA...THOUGH IT IS TIERED IN A NORTH SOUTH
CONFIGURATION AS THE COLDER AIR AND WINDS WILL TAKE LONGER TO GET
TO SOUTHERN HALF OF THE FORECAST AREA. ABOVE AVERAGE CONFIDENCE IN
THE FORECAST THROUGH THE SHORT TERM PERIOD.
TONIGHT THROUGH TUESDAY...
SFC HIGH MOVES EAST OFF THE SE ATLC COAST...AS LOW PRESSURE
DEVELOPS ACROSS THE RED RIVER VALLEY ALONG THE OK/TX BORDER THIS
AFTERNOON. SOUTHERLY WINDS AHEAD OF THIS LOW WILL PULL GULF
MOISTURE NORTH AND THIS IS VERY EVIDENT ON THE CURRENT SAT WITH
CLOUDS BLOSSOMING ACROSS ARKANSAS AND 40 DEWPTS STARTING TO MOVE
INTO THE WESTERN PORTIONS OF THE STATE. PRECIP SHOULD START TO
DEVELOP TONIGHT ACROSS ARKANSAS AND SLOWLY SPREAD EAST AS THE
ARCTIC FRONT GETS SHOVED SOUTH AND EAST. THE LOW WILL TAKE A
SLIGHTLY MORE WESTERLY TRACK THAN WAS THOUGHT YESTERDAY AND THIS
WILL SLOW THE INTRUSION OF COLD AIR INTO THE REGION BY ABOUT 6 OR
9 HOURS...CREATING THE ALTERATION TO THE FORECAST WITH LESSER SNOW
AMOUNTS ACROSS MUCH OF THE FORECAST AREA. EVEN THOUGH THE COLD AIR
MOVES SLOWER INTO THE REGION DUE TO THE TRACK...THE FRONT WILL
MOVE QUICKLY THROUGH THE REGION SUNDAY AFTERNOON WILL ARCTIC AIR
SPILLING FAST ACROSS THE MIDSOUTH WITH RAPIDLY DROPPING TEMPS.
BEST SNOW CHANCES STAY ALONG THE FAR NORTHERN COUNTIES OF THE AREA
WHERE WARNING AND ADVISORY IS IN EFFECT...REST OF AREA WILL LIKELY
SEE LESS THAN AN INCH OF SNOW...AND SMALL AMOUNT OF SLEET POSSIBLE
AS PRECIP CHANGES OVER TO FROZEN. GUSTY NORTHERLY WINDS WILL
DEVELOP BEHIND THE FRONT...AND MID LEVEL DRY OUT QUICKLY BRINGING
AND END TO THE PRECIP FAST SUNDAY EVENING. FLASH FREEZE CONCERNS
WITH SLICK ROADS WILL NEED TO BE WATCHED OUT FOR...THOUGH WINDS
MAY HELP DRY OUT ROADWAYS SOME.
THE COLDEST AIR IN OVER 15 YEARS WILL ENTER THE REGION LATE SUNDAY
AND GRIP THE REGION THROUGH TUESDAY. TEMPS WILL DROP INTO SINGLE
DIGITS FOR MANY BY MONDAY MORNING...AND STRUGGLE TO RISE MUCH AT
ALL BEYOND THE LOWER TEENS FOR MOST. WIND CHILLS WITH THE GUSTY
WINDS WILL DROP BELOW ZERO AND FOR PART OF THE NORTHERN HALF OF
THE FORECAST AREA WILL NEAR -10 TO -15 PRETTY EASY. CLEAR SKIES
AND DRY CONDITIONS WILL PREVAIL THROUGH TUESDAY. -ABS
WEDNESDAY THROUGH FRIDAY...
OVERRUNNING PATTERN SETS UP OVER THE RETREATING ARCTIC AIRMASS
WITH PRECIP CHANCES INCREASING. A WINTRY MIX WILL BE POSSIBLE
ACROSS NORTHERN AREAS WEDNESDAY THROUGH THURSDAY MORNING WITH
CHANCES FOR RAIN ELSEWHERE. ENOUGH WARMING OCCURS FOR ONLY RAIN BY MID
MORNING THURSDAY THROUGH FRIDAY. -SJM
&&
.AVIATION...
06Z TAFS
FEW CHANGES FROM THE 00Z TAFS. EXPECT VFR CIGS TO SLOWLY FALL TO
MVFR OVERNIGHT...WITH INCREASING LIGHT RAIN CHANCES AND AREAS OF
IFR CIGS TOWARD 12Z AND THE HOURS FOLLOWING.
LATEST GFS LAMP GUIDANCE FOR MEM/MKL DEPICTED WIND GUSTS IN EXCESS
OF 30KTS AFTER 00Z MONDAY...ASSOCIATED WITH ARCTIC PRESSURE SURGE.
MEM 09/27 CROSSWIND GUST COMPONENT NEARING 28KTS SUNDAY EVENING.
VFR WILL LIKELY SPREAD INTO MEM NEAR THE END OF THE TAF
PERIOD...06Z MONDAY.
PWB
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WINTER STORM WARNING FROM 6 AM TO 9 PM CST SUNDAY FOR CLAY-
GREENE-LAWRENCE-RANDOLPH.
WIND CHILL ADVISORY FROM 6 PM SUNDAY TO 9 AM CST TUESDAY FOR
CLAY-CRAIGHEAD-GREENE-LAWRENCE-MISSISSIPPI-POINSETT-
RANDOLPH.
WIND CHILL ADVISORY FROM 3 AM TO NOON CST MONDAY FOR CRITTENDEN-
CROSS-LEE AR-PHILLIPS-ST. FRANCIS.
MO...WINTER STORM WARNING FROM 6 AM TO 9 PM CST SUNDAY FOR DUNKLIN-
PEMISCOT.
WIND CHILL ADVISORY FROM 6 PM SUNDAY TO 9 AM CST TUESDAY FOR
DUNKLIN-PEMISCOT.
MS...WIND CHILL ADVISORY FROM 3 AM TO NOON CST MONDAY FOR ALCORN-
BENTON MS-CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-
LAFAYETTE-LEE MS-MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-
QUITMAN-TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-
YALOBUSHA.
TN...WINTER STORM WARNING FROM 6 AM TO 9 PM CST SUNDAY FOR LAKE-OBION.
WIND CHILL ADVISORY FROM 6 PM SUNDAY TO 9 AM CST TUESDAY FOR
CARROLL-CHESTER-CROCKETT-DECATUR-DYER-GIBSON-HAYWOOD-
HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-OBION-TIPTON-
WEAKLEY.
WIND CHILL ADVISORY FROM 3 AM TO NOON CST MONDAY FOR FAYETTE-
HARDEMAN-HARDIN-MCNAIRY-SHELBY.
WINTER WEATHER ADVISORY FROM 8 AM TO 9 PM CST SUNDAY FOR CARROLL-
DYER-GIBSON-HENRY-WEAKLEY.
&&Hazardous weather outlook, Jan 5, 4:42 AM CST, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 442 AM CST SUN JAN 5 2014 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-061245- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 442 AM CST SUN JAN 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT ACROSS NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL THROUGH THIS AFTERNOON FOR AROUND 1 INCH OF SNOW. SLIGHTLY HIGHER AMOUNTS...UP TO 3 INCHES...WILL BE POSSIBLE ACROSS EXTREME NORTHEAST ARKANSAS. THIS WILL PRODUCE SLICK ROADWAYS AND HAZARDOUS TRAVEL. A WINTER WEATHER ADVISORY IS IN EFFECT ACROSS NORTHWEST TENNESSEE THIS AFTERNOON INTO EARLY THIS EVENING FOR AROUND 1 INCH OF SNOW. THIS WILL PRODUCE SLICK ROADWAYS AND HAZARDOUS TRAVEL. LIGHT SNOW...LESS THAN A INCH WILL BE POSSIBLE ACROSS THE REMAINDER OF THE AREA AS THE ARCTIC FRONT MOVES THROUGH. RAPIDLY FALLING TEMPERATURES MAY ALLOW THE SNOW TO CREATE SLIPPERY TRAVEL. A WIND ADVISORY IS IN EFFECT FOR THE ENTIRE MIDSOUTH FROM NOON UNTIL MIDNIGHT FOR GUSTY NORTHWEST WINDS. ARCTIC AIR WILL PLUNGE INTO THE REGION ON STRONG NORTHWEST WINDS. WIND CHILLS WILL FALL BELOW ZERO ACROSS THE REGION TONIGHT AND WIND CHILL ADVISORIES ARE IN EFFECT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE ARCTIC AIR MASS WILL SETTLE ACROSS THE MIDSOUTH THROUGH TUESDAY MORNING PRODUCING WIND CHILLS AROUND OR BELOW ZERO ACROSS MUCH OF THE AREA. A WINTRY MIX IS POSSIBLE WEDNESDAY MORNING INTO THURSDAY MORNING ACROSS MAINLY EASTERN ARKANSAS...THE MISSOURI BOOTHEEL AND WEST TENNESSEE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SJM
Nearby
Wind Advisories in Mississippi, 2014Wind Advisories in Tennessee, 2014Wind Advisories in Arkansas, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.